×

zbMATH — the first resource for mathematics

Solutions to the cold plasma model at resonances. (English. French summary) Zbl 1378.78013
This paper deals with singular solutions at resonances in a cold magnetized plasma model. The authors develop a new mathematical method based on finding local solutions in terms of Bessel functions and introduce a new stretching function that satisfies the eikonal equation. Such a simplified approach allows for a better understanding of resonant heating and the structure of local solutions at hybrid resonance. The considered method can be applied in studies of electromagnetic waves in tokamak plasmas.

MSC:
78A40 Waves and radiation in optics and electromagnetic theory
76W05 Magnetohydrodynamics and electrohydrodynamics
14B05 Singularities in algebraic geometry
58K05 Critical points of functions and mappings on manifolds
58K55 Asymptotic behavior of solutions to equations on manifolds
82D75 Nuclear reactor theory; neutron transport
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Abramowitz, M.; Stegun, I. A., Handbook of mathematical functions with formulas, graphs, and mathematical tables (1992) · Zbl 0515.33001
[2] Bonnet-Ben Dhia, A.-S.; Chesnel, L.; Ciarlet, P. Jr., \(T\)-coercivity for scalar interface problems between dielectrics and metamaterials, ESAIM Math. Model. Numer. Anal., 46, 6, 1363-1387 (2012) · Zbl 1276.78008
[3] Brambilla, M., The effects of Coulomb collisions on the propagation of cold-plasma waves, Phys. Plasmas, 2, 4, 1094-1099 (1995)
[4] Brambilla, M., Kinetic theory of plasma waves. Homogeneous plasmas (1998)
[5] Budden, K. G., Radio waves in the ionosphere: The mathematical theory of the reflection of radio waves from stratified ionised layers (1961) · Zbl 0094.22802
[6] Campos-Pinto, M.; Després, B., Constructive formulations of resonant Maxwell’s equations (2016) · Zbl 1388.35179
[7] Chen, Y.; Lipton, R., Resonance and double negative behavior in metamaterials, Arch. Rational Mech. Anal., 209, 3, 835-868 (2013) · Zbl 1301.35165
[8] Coddington, E. A.; Levinson, N., Theory of ordinary differential equations (1955) · Zbl 0064.33002
[9] Després, B.; Imbert-Gérard, L.-M.; Weder, R., Hybrid resonance of Maxwell’s equations in slab geometry, J. Math. Pures Appl. (9), 101, 5, 623-659 (2014) · Zbl 1296.35182
[10] Dumont, R. J.; Phillips, C. K.; Smithe, D. N., Effects of non-Maxwellian species on ion cyclotron waves propagation and absorption in magnetically confined plasmas, Phys. Plasmas, 12, 4 (1995)
[11] Imbert-Gérard, L.-M., Analyse mathématique et numérique de problémes d’ondes apparaissant dans les plasmas magnétiques (2013)
[13] Lafitte, O.; Williams, M.; Zumbrun, K., High-frequency stability of detonations and turning points at infinity, SIAM J. Math. Anal., 47, 3, 1800-1878 (2015) · Zbl 1321.80004
[14] McKelvey, R. W., The solutions of second order linear ordinary differential equations about a turning point of order two, Trans. Amer. Math. Soc., 79, 103-123 (1955) · Zbl 0065.31801
[15] Rudin, W., Real and complex analysis (1987) · Zbl 0925.00005
[16] da Silva, F.; Campos Pinto, M.; Després, B.; Heuraux, S., Stable coupling of the Yee scheme with a linear current model, J. Comput. Phys., 295, 24-45 (2015) · Zbl 1349.76563
[17] da Silva, F.; Heuraux, S.; Gusakov, E. Z.; Popov, A., A numerical study of forward- and backscattering signatures on Doppler-reflectometry signals, IEEE Trans. Plasma Sci., 38, 9, 2144-2149 (2010)
[18] Stix, T. H., The theory of plasma waves (1962) · Zbl 0121.44503
[19] Swanson, D. G., Plasma waves (1989)
[20] Tricomi, F. G., Integral equations, V (1957) · Zbl 0078.09404
[21] Weder, R., A rigorous analysis of high-order electromagnetic invisibility cloaks, J. Phys A, 41, 6 (2008) · Zbl 1132.35488
[22] White, R. B.; Chen, F. F., Amplification and absorption of electromagnetic waves in overdense plasmas, Plasma Physics, 16, 7 (1974)
[23] Ziebell, L. F.; Schneider, R. S., The effective dielectric tensor for electromagnetic waves in inhomogeneous magnetized plasmas and the proper formulation in the electrostatic limit, Brazilian J. Phys., 34, 1211-1223 (2004)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.